MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BUR - STYLUS TRANSNASAL; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) I

MEDTRONIC XOMED INC. XPS® BUR - STYLUS TRANSNASAL; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) I
Model Number TN40RCD
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis found visually, the device was returned in a large plastic pouch.There was no damage (external) noted in the construction of the device.There were light traces of contamination found on the diamond tip.There were also striations found at the distal end of the curved bur.Functionally, with a light pull, the tool/inner shaft was disconnected from the curved bur, it was broken.The broken tool/shaft measured 5.682 inches from the diamond tip to the broken point.The further functional testing could not be performed due to the broken state of the device.In the returned condition, there was an out of specification condition that was related to the complaint (due to physical damage).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that prior to the trans-nasal surgery, the bur was broken inside itself.The inner shaft that supports the bur can be disconnected from the external tube when pulled.There was no patient involved.

Brand Name
XPS® BUR - STYLUS TRANSNASAL
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) I
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key19936046
Report Number1045254-2024-01217
Device Sequence Number20071816
Product Code ERL
UDI-Device Identifier00613994776242
UDI-Public00613994776242
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K081277
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2025
Device Model NumberTN40RCD
Device Catalogue NumberTN40RCD
Device Lot Number0228409569
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Initial Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown